Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2006, 7:06 PM CDT for McIntosh County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2006, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 9, 2006, 8:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:30 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 9, 3:30 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT WED AUG 9 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... COMPLEX PATTERN IN PLACE THIS AFTERNOON...WITH ONGOING CONVECTION IN THE NORTHWEST AND NORTH CENTRAL...FULL SUN AND LITTLE CAP REMAINING IN THE SOUTHWEST...AND SEVERAL BOUNDARIES FLOATING AROUND IN BETWEEN. CURRENT VISIBLE SAT IMAGE SHOWS SOME CU DEVELOPING OVER SOUTH CENTRAL NORTH DAKOTA. MODELS SEEM TO BE FOCUSING ON ONGOING CONVECTION IN THE NORTH CENTRAL...SPREADING QPF SOUTH AND EAST. STILL CONCERNED ABOUT POSSIBLE CONVECTION IN SOUTH CENTRAL NORTH DAKOTA AS WELL. WILL KEEP A CHANCE OF THUNDER ACROSS CWA. ONE LIMITING FACTOR FOR SEVERE WEATHER IS WEAK SHEAR. MORNING AND EARLY AFTERNOON CONVECTION WAS IN A WEAK SHEAR ENVIRONMENT AND MARGINAL SEVERE HAIL WAS THE RESULT UNDER THE STRONGEST CORES. SHEAR DOES INCREASE TO AROUND 30 KT IN THE FAR SOUTH CENTRAL. THIS APPEARS TO BE MOST LIKELY AREA FOR SEVERE WEATHER THIS AFTERNOON/EVENING. HOWEVER AS WAS THE CASE EARLIER...CANNOT RULE OUT A PULSE SEVERE STORM ANYWHERE THIS EVENING SO WILL GO WITH SEVERE WORDING. CONVECTION IN THIS EVENING MAY SPREAD INTO THE FAR WEST LATE TONIGHT AS WELL. THEN WE BASICALLY REPEAT THIS SCENARIO ON THURSDAY. COULD NOT SEE MUCH TO CHANGE WITH PREVIOUS GRIDS...GIVEN COMPLEX PATTERN AND LIMITED TIME DUE TO ONGOING SEVERE WEATHER...PROBABLY BEST TO LEAVE THINGS ALONE. THEREFORE VERY FEW CHANGES...WITH HOT AND HUMID CONDITIONS THROUGH FRIDAY...LINGERING INTO SATURDAY IN THE EAST. WEST SHOULD COOL DOWN A BIT SATURDAY BEHIND COLD FRONT. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... ALTHOUGH THE GFS...DGEX...AND ECWMF ALL MOVE AN UPPER LEVEL TROUGH ACROSS THE FORECAST AREA SUNDAY AND SUNDAY NIGHT...THEY DIFFER ENOUGH ON PLACEMENT OF THE BEST LIFTING AND AMPLITUDE OF THE TROUGH TO CONTINUE TO HOLD BACK ON THE MENTION OF PRECIP AT THIS TIME. RIDGING ALOFT MONDAY AND TUESDAY SHOULD KEEP THE CHANCE OF PRECIP LOW. THE APPROACH OF ANOTHER UPPER LEVEL TROUGH COMBINED WITH THE DEVELOPMENT OF A SURFACE LOW IN EASTERN MONTANA ON WEDNESDAY WILL BRING ANOTHER CHANCE OF PRECIP...BUT LATE ENOUGH IN THE PERIOD THAT WILL HOLD OFF ON MENTION FOR NOW. TEMPS SHOULD BE SEASONABLE, && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
Hazardous weather outlook, Aug 9, 4:36 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 9 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, Aug 9, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 10 SW TAPPEN 46.77N 99.77W
08/09/2006 E0.75 INCH KIDDER ND TRAINED SPOTTER
MOSTLY SMALL HAIL. LARGEST STONES WERE TO THE SIZE OF
PENNIES.
&&
CLH/RSLThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:28 PM CDT | Tornado Warning | BIS | Logan | 32 min |
| Aug 9, 8:20 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 55 min |
| Aug 9, 9:24 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
| Aug 9, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 63 min |
| Aug 9, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 25 min |
| Aug 9, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 49 min |
| Aug 10, 1:22 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 10, 1:30 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 48 min |
| Aug 10, 1:42 AM CDT | Tornado Warning | BIS | Logan, McIntosh | 33 min |
| Aug 10, 2:13 AM CDT | Tornado Warning | BIS | Logan, McIntosh | 32 min |
| Aug 10, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| Aug 10, 2:48 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 57 min |
| Aug 10, 3:27 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 63 min |
| Aug 10, 5:33 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 42 min |
| Aug 10, 2:28 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
| Aug 10, 2:43 PM CDT | Tornado Warning | BIS | Sioux | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.